Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Albany, NY

May 10, 2000Montgomery County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 1:45 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 10, 2000, 1:45 PM EDT (17:45 UTC)
Expired
May 10, 2000, 2:30 PM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Montgomery County, NY, Schoharie County, NY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 11:15 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 101747
SVRALB
NYC057-095-101830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT WED MAY 10 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK 
  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK

* UNTIL 230 PM EDT

* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF COBLESKILL...MOVING NORTH AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTHEAST OF JOHNSTOWN...6 MILES WEST OF AMSTERDAM...7
  MILES SOUTH OF GLOVERSVILLE AT 215 PM EDT

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR EASTERN NEW YORK.

LAT...LON 4262 7462 4256 7440 4302 7411 4310 7439

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:00 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 10, 10:00 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 AM EDT WED MAY 10 2000

DISC...QSTNRY FNT EXTDG NW-SE ACRS NY STATE WL DRFT EWD TO N-S PSN
ACRS CNTRL NEW ENG BY 06Z THU.

SLD LN TSTMS...SVRL SVR...ACRS SE NY MOVG NNE 25 KT.  ALB WRK ZNS
AVBL IN ALBAFDALY.  NO SGFNT CHNG TO PREV ZN PKG XCP FOR LWRG TMPS
THIS AFTN.

.ALY...SVR TSTM WRNGS FOR PTNS OF THE AREA.

EPA

In the hours before

Local storm report, May 10, 8:00 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT TUE MAY 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 AM    BRUNSWICK                 NY   1 INCH HAIL
05/10/00   RENSSELAER                     DIME SIZED AND SOME
                                          QUARTER SIZED

0729 AM    TIVOLI                    NY   .75 INCH HAIL
05/10/00   DUTCHESS

0735 AM    TIVOLI                    NY   1.75 INCH HAIL
05/10/00   DUTCHESS

NNNN
Local storm report, May 10, 9:08 AM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT  ...CORRECTED DATE...
NATIONAL WEATHER SERVICE ALBANY NY
908 AM EDT WED MAY 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 AM    RHINEBECK                 NY   .75 INCH HAIL
05/10/00   DUTCHESS

0947 AM    HYDE PARK                 NY   1 INCH HAIL
05/10/00   DUTCHESS                       1

CERNIGLIA
NNNN
Local storm report, May 10, 11:46 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT WED MAY 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1041 AM    ACCORD                    NY   .75 INCH HAIL
05/10/00   ULSTER

1045 AM    HYDE PARK                 NY   .75 INCH HAIL
05/10/00   DUTCHESS

1135 AM    KINGSTON                  NY   .75 INCH HAIL
05/10/00   ULSTER                         HALF WAY BETWEEN KINGSTON
                                          AND SAUGERTIES ON THE
                                          THRUWAY.

CERNIGLIA
NNNN

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:19 PM EDTSevere Thunderstorm WarningALYDutchess26 min
May 10, 7:26 AM EDTSevere Thunderstorm WarningALYRensselaer64 min
May 10, 7:33 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess57 min
May 10, 7:49 AM EDTSevere Thunderstorm WarningALYUlster56 min
May 10, 8:41 AM EDTSevere Thunderstorm WarningALYDutchess49 min
May 10, 9:15 AM EDTSevere Thunderstorm WarningALYUlster60 min
May 10, 9:48 AM EDTSevere Thunderstorm WarningALYDutchess57 min
May 10, 10:53 AM EDTSevere Thunderstorm WarningALYUlster52 min
May 10, 11:16 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess59 min
May 10, 12:38 PM EDTSevere Thunderstorm WarningALYHerkimer52 min
May 10, 1:48 PM EDTFlash Flood WarningALYHerkimer2 hr
May 10, 2:30 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga60 min
May 10, 4:30 PM EDTFlash Flood WarningALYHamilton, Herkimer5 hr
May 10, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga28 min
May 10, 5:20 PM EDTSevere Thunderstorm WarningALYSaratoga25 min
May 10, 5:32 PM EDTSevere Thunderstorm WarningALYRensselaer28 min
May 10, 5:51 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington24 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.